Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 65, NWS Milwaukee, WI

August 10, 2020Green Lake County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 10, 2020, 8:02 AM CDT for Green Lake County, Marquette County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2020, 8:02 AM CDT (13:02 UTC)
Expired
Aug 10, 2020, 8:45 AM CDT
In force
43 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Green Lake County, WI, Marquette County, WI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1683 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

917 
WUUS53 KMKX 101302
SVRMKX
WIC047-077-101345-
/O.NEW.KMKX.SV.W.0065.200810T1302Z-200810T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
802 AM CDT Mon Aug 10 2020

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  North central Green Lake County in south central Wisconsin...
  Northern Marquette County in south central Wisconsin...

* Until 845 AM CDT.

* At 801 AM CDT, a severe thunderstorm was located over Friendship,
  moving east at 50 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Berlin, Westfield, Lawrence, Neshkoro, Springfield Corners and
  Harrisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4393 8897 4381 8960 4398 8960 4398 8897
TIME...MOT...LOC 1301Z 256DEG 46KT 4399 8984 

HAIL...0.88IN
WIND...60MPH
 
$$

STUMPF
1 follow-up statement
968 
WWUS53 KMKX 101335
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
835 AM CDT Mon Aug 10 2020

WIC047-077-101345-
/O.EXP.KMKX.SV.W.0065.000000T0000Z-200810T1345Z/
Green Lake WI-Marquette WI-
835 AM CDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GREEN LAKE AND
NORTHERN MARQUETTE COUNTIES WILL EXPIRE AT 845 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 4393 8897 4381 8960 4398 8960 4398 8897
TIME...MOT...LOC 1335Z 256DEG 46KT 4409 8927 

$$

STUMPF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:27 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 10, 6:27 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
627 AM CDT Mon Aug 10 2020

.UPDATE...
(Issued 627 AM CDT Mon Aug 10 2020)

Currently watching the convection in southeastern MN and
northwestern IA as they move east, southeasterly. New convection
continues to develop in close proximity of the front upstream.
CAMs seem to have a better handle on the convection this morning
and the storms in southeastern MN is expected to move into
southern WI this morning.

Patterson

&&

.SHORT TERM...
(Issued 340 AM CDT Mon Aug 10 2020)

Today and Tonight:

There is a shallow low level inversion this morning, which could
cause some patchy fog to develop in low lying areas and river
valleys. Any fog that develops this morning should begin to
dissipate shortly after sunrise.

Scattered thunderstorms are expected to develop and move across
southern Wisconsin from late this morning into the evening hours.
These thunderstorms will be associated with the passage of the
cold front. A few strong/severe storms will be possible, with
instability pushing 3000+ J/kg and deep layer bulk shear around 20
to 25 knots. There remains some uncertainty with the timing and
areal coverage of these thunderstorms, due to the only forcing
being associated with the cold front.

Quiet conditions are expected to return by later tonight, as
drier air and high pressure moves into the region. The high
pressure will bring clearing skies and light winds. With calm
conditions expected overnight, it's not out of the question for
some fog to develop.

Patterson

&&

.LONG TERM...
(Issued 340 AM CDT Mon Aug 10 2020)

Tuesday through Wednesday:

Models are in pretty good agreement with high pressure lingering
over the region Tuesday into Tuesday night, then slowly moving to
the east on Wednesday. This should bring a period of dry
conditions and warm temperatures to the area. Lake breezes should
occur by each afternoon near Lake Michigan.

Wednesday Night through Thursday Night:

Models are generally showing a broad 500 mb trough developing over
the middle Mississippi River Valley northward into Wisconsin
Wednesday night into Thursday night. The main southerly low level
jet feed of moisture should remain west of the area during this
period. Forecast soundings do suggest some instability develops
by Thursday.

The upward vertical motion fields are rather weak during this
time, so uncertainty remains with if any showers and storms
develop. Ensembles also show very low QPF occurring during these
periods. For now, left small PoPs going for this period, though it
may trend drier if the main low level jet feed remains to the
west, and upward vertical motion fields remain weak. Warm and
somewhat more humid conditions are expected during this period.

Friday Through Sunday:

Fairly large amount of uncertainty exists during this period
across the area, as differences abound between the GFS and ECMWF.
The GFS pushes the weak 500 mb trough east of the area Friday
night, with generally zonal flow occurring over the weekend. It
does have a vorticity maximum moving east through the region by
Sunday.

The ECMWF has a cutoff 500 mb low that sits over Iowa and Illinois
Friday into Saturday, before shifting east Saturday night and
Sunday. It then brings another shortwave trough southeast into the
region for Sunday. Thus, the ECMWF is wetter during this period,
though both have QPF in the area Sunday. The ensembles are
generally showing very low QPF and PoPs for most of this period,
reflecting the uncertainty.

For now, kept blended model PoPs with rather low confidence on
what will occur during this period. Temperatures remain warm with
humid conditions lingering.

JJW

&&

.AVIATION...
(Issued 340 AM CDT Mon Aug 10 2020)

For the 12Z TAFs:

There is a shallow low level inversion across southern Wisconsin
this morning, which could cause some fog to develop in low lying
areas and river valleys. Just above this shallow inversion, there
is strong mixing, which has caused a low cloud deck around 500 to
1500 feet AGL to develop. This lower cloud deck is slowly
spreading across southern Wisconsin. The lower ceilings are
expected to rise and fog dissipate shortly after sunrise this
morning.

Scattered thunderstorms are expected to develop and move across
southern Wisconsin from late this morning into the early evening
hours, with the passage of a cold front. A few strong/severe
storms are possible during this period. Southerly winds will
persist ahead of the cold front, and transition to northwesterly
by this evening. Quiet conditions are expected to return by later
tonight.

Patterson

&&

.MARINE...
(Issued 340 AM CDT Mon Aug 10 2020)

Scattered thunderstorms are expected to move across the lake
from around midday into this evening, with the passage of a cold
front. A few strong/severe storms are possible during this
period. Southerly winds are expected to persist through the
morning hours, before shifting to northwesterly by this evening.
Quiet conditions are expected to return by later tonight, as high
pressure builds into the area.

Patterson

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Hazardous weather outlook, Aug 10, 3:52 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
352 AM CDT Mon Aug 10 2020

WIZ046-047-051-052-056>060-062>072-110900-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
352 AM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for portions of east
central Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are forecast to develop and move east
across the area from late this morning into early this evening, as
a cold front moves southeast through the region. There remains
uncertainty with the timing and coverage of storms across the
area. A few strong to severe storms are possible, with hail to one
inch, wind gusts to 60 MPH and locally heavy rainfall possible.

Heat index values may reach the middle 90s today in southeastern
parts of the area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There are mainly small chances for thunderstorms Thursday through
Friday, with chances for storms lingering Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today into this evening.

LMZ643>646-110900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
352 AM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Scattered thunderstorms are forecast to develop and move east
across the nearshore waters from late this morning into early
this evening, as a cold front moves southeast through the region.
There remains uncertainty with the timing and coverage of storms
across the area. A few strong to severe storms are possible, with
hail to one inch and wind gusts to 40 knots possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There are mainly small chances for thunderstorms Thursday through
Friday, with chances for storms lingering Saturday into Sunday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-110900-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
352 AM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

Scattered thunderstorms are forecast to develop and move east
across Lake Michigan from around midday into early this evening,
as a cold front moves southeast through the region. There remains
uncertainty with the timing and coverage of storms across the
area. A few strong to severe storms are possible, with hail to one
inch and wind gusts to 40 knots possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There are mainly small chances for thunderstorms Friday, with
chances for storms lingering Saturday into Sunday.

Wood
www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:06 PM CDTSpecial Marine WarningMKX54 min
Aug 10, 12:34 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette56 min
Aug 10, 1:23 PM CDTTornado WarningMKXGreen, Lafayette27 min
Aug 10, 1:26 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette64 min
Aug 10, 2:26 PM CDTTornado WarningMKXGreen, Rock17 min
Aug 10, 2:29 PM CDTSevere Thunderstorm WarningMKXGreen, Rock, Walworth61 min
Aug 10, 2:35 PM CDTSpecial Marine WarningMKX115 min
Aug 10, 2:44 PM CDTSpecial Weather StatementMKXIowa, Lafayette46 min
Aug 10, 3:13 PM CDTAreal Flood AdvisoryMKXRock3 hr
Aug 10, 3:13 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Rock, Walworth47 min
Aug 10, 3:18 PM CDTSpecial Weather StatementMKXSheboygan27 min
Aug 10, 3:21 PM CDTSpecial Marine WarningMKX114 min
Aug 10, 3:26 PM CDTSpecial Weather StatementMKXFond du Lac64 min
Aug 10, 3:30 PM CDTSpecial Weather StatementMKXFond du Lac60 min
Aug 10, 3:37 PM CDTSpecial Weather StatementMKXRock38 min
Aug 10, 3:39 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine51 min
Aug 10, 3:42 PM CDTTornado WarningMKXRacine, Walworth16 min
Aug 10, 3:44 PM CDTTornado WarningMKXKenosha31 min
Aug 10, 4:01 PM CDTSpecial Weather StatementMKXFond du Lac59 min
Aug 10, 4:10 PM CDTTornado WarningMKXRacine16 min
Aug 10, 4:21 PM CDTSevere Thunderstorm WarningMKXSheboygan39 min
Aug 10, 4:25 PM CDTSpecial Marine WarningMKX95 min
Aug 10, 4:25 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine50 min
Aug 10, 4:34 PM CDTAreal Flood AdvisoryMKXJefferson, Kenosha, Milwaukee, Racine, Rock, Walworth and 1 more3 hr
Aug 10, 5:24 PM CDTSpecial Marine WarningMKX41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.